Alert archive / Texas / Flash Flood Watches in 2015
Flash Flood Watch 21, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood watch at Dec 12, 2015, 2:08 PM CST for 18 counties in Texas. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2015, 2:08 PM CST (20:08 UTC)
- Expired
- Dec 13, 2015, 12:00 PM CST
- In force
- 22 hr
- Issued by
- NWS Fort Worth, TX
- Flood severity
- None
Counties Anderson County, TX, Delta County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Henderson County, TX, Hopkins County, TX, Hunt County, TX, Kaufman County, TX, Lamar County, TX, Leon County, TX, Limestone County, TX, Milam County, TX, Navarro County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 113 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
220 WGUS64 KFWD 122008 FFAFWD URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 208 PM CST SAT DEC 12 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MIDDAY SUNDAY ACROSS EASTERN PARTS OF NORTH AND CENTRAL TEXAS... .A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL WILL OCCUR THROUGH SUNDAY MORNING ALONG AND EAST OF A LINE FROM BONHAM...TO ROCKWALL...TO CORSICANA...TO CAMERON. SEVERAL INCHES OF RAINFALL ARE POSSIBLE. WHEREVER RAINFALL BANDS SET UP AND TRAIN OVER THE SAME AREAS...RUN OFF WILL OCCUR RAPIDLY AND PRODUCE AREAS OF FLASH FLOODING. TXZ094-095-105>107-120>123-135-146>148-160>162-174-175-130415- /O.NEW.KFWD.FF.A.0021.151212T2008Z-151213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HENDERSON-NAVARRO-FREESTONE-ANDERSON-FALLS-LIMESTONE-LEON-MILAM- ROBERTSON- INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE... COMMERCE...COOPER...SULPHUR SPRINGS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...ATHENS... GUN BARREL CITY...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE... MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT... OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 208 PM CST SAT DEC 12 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL TEXAS... NORTHEAST TEXAS AND SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL TEXAS...FALLS...FANNIN... FREESTONE...HUNT...KAUFMAN...LIMESTONE...NAVARRO AND ROCKWALL. IN NORTHEAST TEXAS...ANDERSON...DELTA...HENDERSON...HOPKINS... LAMAR...LEON...RAINS AND VAN ZANDT. IN SOUTH CENTRAL TEXAS... MILAM AND ROBERTSON. * THROUGH SUNDAY MORNING * WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS GREATER THAN 4 INCHES POSSIBLE. * A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL WILL OCCUR THROUGH SUNDAY MORNING. TRAINING OF ACTIVITY WILL RESULT IN RAPID RUN OFF AND RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$
2 follow-up statements
285 WGUS64 KFWD 130934 FFAFWD FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 334 AM CST SUN DEC 13 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH MIDDAY TODAY ACROSS EASTERN PARTS OF NORTH AND CENTRAL TEXAS... .A FINAL ROUND OF SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL WILL OCCUR THROUGH THE MORNING ALONG AND EAST OF A LINE FROM BONHAM...TO ROCKWALL...TO CORSICANA...TO CAMERON. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE. THIS ADDITIONAL RAINFALL MAY RESULT IN AREAS OF FLASH FLOODING. TXZ094-095-105>107-120>123-135-146>148-160>162-174-175-131800- /O.CON.KFWD.FF.A.0021.000000T0000Z-151213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HENDERSON-NAVARRO-FREESTONE-ANDERSON-FALLS-LIMESTONE-LEON-MILAM- ROBERTSON- INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE... COMMERCE...COOPER...SULPHUR SPRINGS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...ATHENS... GUN BARREL CITY...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE... MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT... OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 334 AM CST SUN DEC 13 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL TEXAS...NORTHEAST TEXAS AND SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL TEXAS...FALLS...FANNIN...FREESTONE...HUNT...KAUFMAN... LIMESTONE...NAVARRO AND ROCKWALL. IN NORTHEAST TEXAS... ANDERSON...DELTA...HENDERSON...HOPKINS...LAMAR...LEON...RAINS AND VAN ZANDT. IN SOUTH CENTRAL TEXAS...MILAM AND ROBERTSON. * UNTIL NOON CST TODAY * ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH SOME ISOLATED HIGHER AMOUNTS POSSIBLE. * A FINAL ROUND OF SHOWERS AND THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL WILL OCCUR THROUGH THE MORNING. THIS ADDITIONAL RAINFALL MAY RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING. YOU SHOULD MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED FOR YOUR AREA. && $$
800 WGUS64 KFWD 131745 FFAFWD FLOOD WATCH NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CST SUN DEC 13 2015 ...THE FLASH FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT NOON CST TODAY... .HEAVIER RAINS HAVE SHIFTED EAST OF THE FLASH FLOOD WATCH AREA WITH ONLY SCATTERED LIGHT RAIN POSSIBLE THIS AFTERNOON. THOUGH RESIDUAL AREAL FLOODING IS POSSIBLE...FLASH FLOODING FROM RAINFALL IS NO LONGER CONSIDERED A THREAT. TXZ094-095-105>107-120>123-135-146>148-160>162-174-175-131845- /O.EXP.KFWD.FF.A.0021.000000T0000Z-151213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-LAMAR-HUNT-DELTA-HOPKINS-ROCKWALL-KAUFMAN-VAN ZANDT-RAINS- HENDERSON-NAVARRO-FREESTONE-ANDERSON-FALLS-LIMESTONE-LEON-MILAM- ROBERTSON- INCLUDING THE CITIES OF...BONHAM...PARIS...GREENVILLE... COMMERCE...COOPER...SULPHUR SPRINGS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...ATHENS... GUN BARREL CITY...CORSICANA...TEAGUE...FAIRFIELD...PALESTINE... MARLIN...MEXIA...GROESBECK...BUFFALO...CENTERVILLE...JEWETT... OAKWOOD...CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT 1145 AM CST SUN DEC 13 2015 ...FLASH FLOOD WATCH WILL EXPIRE AT NOON CST TODAY... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL TEXAS... NORTHEAST TEXAS AND SOUTH CENTRAL TEXAS WILL EXPIRE AT NOON CST TODAY. HEAVIER RAINS THAT RESULT IN LOCALIZED FLASH FLOODING HAVE MOVED EAST OF THE WATCH AREA...THOUGH SCATTERED AREAS OF LIGHT RAIN REMAIN POSSIBLE THIS AFTERNOON. RESIDUAL AREAL FLOODING FROM PREVIOUS RAINFALL WILL CONTINUE ACROSS PARTS OF THE WATCH AREA. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood watch went out at Dec 12, 12:11 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Dec 12, 12:11 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1211 PM CST SAT DEC 12 2015 .AVIATION... /18Z TAFS/ WIDESPREAD MVFR CIGS ARE IN PLACE ACROSS NORTH TEXAS AND SCATTERED SHOWERS ARE NOW DEVELOPING AND SPREADING NORTH INTO THE REGION. THINK ACTIVITY WILL GRADUALLY INCREASE IN COVERAGE AND INTENSITY THROUGH THE AFTERNOON MAINLY ALONG AND EAST OF INTERSTATE 35. WACO WILL LIKELY SEE SOME ON AND OFF SHOWERS THROUGH MUCH OF THE AFTERNOON AND WILL KEEP A TEMPO FOR -SHRA. SCATTERED SHOWERS MAY BE A LITTLE LATER THIS AFTERNOON FARTHER NORTH IN THE METROPLEX. EITHER WAY...MVFR CIGS SHOULD PREVAIL WITH BRIEF REDUCTIONS IN VISIBILITY IN PRECIPITATION. THERE WILL LIKELY BE A LULL IN THE ACTIVITY LATE THIS EVENING AS THE MAIN AREA OF PRECIPITATION TO THE EAST CONTINUES TO PULL NORTHEAST AWAY FROM THE MAJOR AIRPORTS. THE MAIN UPPER LOW WILL REMAIN TO THE WEST AND A SQUALL LINE SHOULD BE IN THE DEVELOPING STAGES WELL WEST OF THE MAJOR AIRPORTS PRIOR TO MIDNIGHT. THE LINE OF STORMS SHOULD MOVE EAST RATHER QUICKLY AND THE TIMING ON THUNDERSTORMS IS WITH FAIRLY HIGH CONFIDENCE. THINK THE LINE WILL MOVE THROUGH THE METROPLEX BETWEEN 7 AND 10Z WITH AFW/FTW BEING IMPACTED FIRST...THEN A PROGRESSION EASTWARD THROUGH EARLY SUNDAY MORNING. STRONG WEST WINDS WILL ACCOMPANY THE SQUALL LINE FOLLOWED BY A BRIEF RESPITE IN THE WINDS AFTER THE STORMS PASS. THERE MAY BE A FEW HOURS OF LIGHT RAIN BEHIND THE MAIN LINE OF STORMS CONTINUING INTO EARLY SUNDAY MORNING. SOUTHWEST WINDS WILL INCREASE AGAIN BY MID MORNING TO AROUND 20 KT. THERE MAY SCT/BKN MID LEVEL CLOUDINESS THAT PERSISTS THROUGH THE DAY AS THE CORE OF THE UPPER LOW CROSSES THE AREA. VFR CONDITIONS ARE EXPECTED DURING THIS TIME HOWEVER. DUNN && .PREV DISCUSSION... /ISSUED 1110 AM CST SAT DEC 12 2015/ OVERALL FORECAST TRENDS FOR THE INCOMING UPPER LEVEL SYSTEM... ASSOCIATED SURFACE COLD FRONT...AND ROUNDS OF CONVECTION LOOK GOOD THIS AFTERNOON THROUGH TONIGHT. HOWEVER...STRONG LOW LEVEL WAA ASSOCIATED WITH UNIDIRECTIONAL VAD PROFILER SOUTHERLY WINDS 35-50 KTS ARE ALLOWING CURRENT TEMPERATURES TO PUSH CLOSE TO FORECAST HIGHS IN SOME AREAS ALREADY. WITH WIDESPREAD SHOWERS AND STORMS STILL HOURS AWAY...HAVE RAISED HIGHS UP A FEW DEGREES... ESPECIALLY EAST OF I-35. A SLIGHT RISK FOR SEVERE WEATHER REMAINS IN EFFECT FOR THE ENTIRE AREA. A QUICK LESSON ON WHAT THESE CONVECTIVE RISKS FROM SPC MEAN. CATEGORIES RANGE FROM MARGINAL THROUGH HIGH RISK. THESE RISKS ARE BASED ON COVERAGE OF DIFFERENT SEVERE WEATHER ELEMENTS WITHIN 25 MILES OF ANY ONE POINT. IT IS NOT A MEASURE OF SEVERITY OF STORMS EXPECTED. BASICALLY THIS AFTERNOON THROUGH TONIGHT THERE/S ONLY A VERY SMALL RISK FOR TORNADOES...2 PERCENT OR LESS...5-10 PERCENT FOR MARGINALLY SEVERE HAIL ACROSS OUR FAR WESTERN COUNTIES TONIGHT...THEN A GENERAL AND BROAD 15 PERCENT CHANCE FOR DAMAGING WINDS. THE MAIN WINDOW FOR SEVERE WILL LIKELY START LATE THIS AFTERNOON AND CONTINUE OVERNIGHT...WHILE LINGERING BRIEFLY ACROSS OUR FAR EASTERN COUNTIES EARLY SUNDAY MORNING. THE HEAVY RAIN RISK REMAINS ACROSS OUR FAR E/SE COUNTIES WHERE 2-4 INCHES IS POSSIBLE WHEN ALL IS SAID AND DONE. A GOOD AMOUNT OF THIS WILL COME WITH FIRST ROUND ASSOCIATED WITH THE STRONG LOW LEVEL FLOW AND WAA LATE TODAY AND THIS EVENING. THE REST WILL COME TONIGHT WITH THE MAIN SYSTEM /WHICH IS TRACKING FURTHER SOUTH NOW ON MODEL RUNS/ AND ASSOCIATED SQUALL LINE TONIGHT ALONG THE COLD FRONT. WITH THIS SYSTEM BEING PROGRESSIVE...WE/RE THINKING FLASH FLOODING WILL BE MORE LOCALIZED AND WITH RIVER FLOODING THE MORE CERTAIN ENTITY BY THIS TIME SUNDAY. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 53 63 43 68 / 60 100 70 5 0 WACO, TX 75 52 63 42 70 / 60 100 70 5 0 PARIS, TX 76 57 62 42 66 / 60 100 100 10 5 DENTON, TX 74 51 63 42 68 / 60 100 70 5 0 MCKINNEY, TX 75 52 61 43 66 / 60 100 80 10 0 DALLAS, TX 77 52 63 43 69 / 60 100 80 10 0 TERRELL, TX 76 53 61 43 68 / 70 100 90 10 0 CORSICANA, TX 77 55 61 44 70 / 70 100 90 10 0 TEMPLE, TX 74 54 64 43 70 / 60 100 70 5 0 MINERAL WELLS, TX 75 49 62 41 70 / 50 100 50 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 12, 11:23 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1123 AM CST SAT DEC 12 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1123 AM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH THE BEST CHANCES EAST OF INTERSTATE 35. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. AN ISOLATED TORNADO IS ALSO POSSIBLE. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF A COLD FRONT LATE THIS EVENING ACROSS WESTERN NORTH TEXAS. STORMS SHOULD ORGANIZE INTO A SQUALL LINE ALONG THE FRONT...AS IT MOVES EAST ACROSS THE REGION AFTER MIDNIGHT. SEVERE STORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE EXPECTED. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL LINGER ACROSS EASTERN NORTH TEXAS SUNDAY MORNING...BEFORE ENDING BY MIDDAY. THE BEST CHANCES FOR STORMS WILL BE EAST OF THE INTERSTATE 35 CORRIDOR...THOUGH MID MORNING SUNDAY...BEFORE EXITING THE AREA BEFORE MIDDAY. A FEW SEVERE STORMS WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON ALONG AND EAST OF INTERSTATE 35...WITH ACTIVATION MORE LIKELY BEGINNING IN THE FAR WESTERN COUNTIES THIS EVENING AND SPREADING EAST ACROSS THE ENTIRE AREA OVERNIGHT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:40 AM CST | River Flood Warning | FWD | Delta, Hopkins | 5 days |
| Dec 12, 3:28 PM CST | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Dec 12, 3:47 PM CST | Tornado Warning | FWD | Van Zandt | 28 min |
| Dec 12, 4:01 PM CST | Tornado Warning | FWD | Van Zandt | 29 min |
| Dec 12, 4:24 PM CST | Tornado Warning | FWD | Hopkins | 36 min |
| Dec 12, 4:42 PM CST | Areal Flood Advisory | FWD | Hunt, Rains | 2 hr |
| Dec 12, 5:03 PM CST | Flash Flood Warning | FWD | Delta, Hopkins, Hunt, Rains, Van Zandt | 3 hr |
Nearby
Flash Flood Watches in Texas, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.